Open Access
Translator Disclaimer
July, 1994 A Solution to the Game of Googol
Alexander V. Gnedin
Ann. Probab. 22(3): 1588-1595 (July, 1994). DOI: 10.1214/aop/1176988613

Abstract

For any $n > 2$ we construct an exchangeable sequence of positive continuous random variables, $X_1, \ldots, X_n$, for which, among all stopping rules, $\tau$, based on the $X$'s, $\sup_\tau P\{X_{\tau} = X_1 \vee \cdots \vee X_n\}$ is achieved by a rule based only on the relative ranks of the $X$'s.

Citation

Download Citation

Alexander V. Gnedin. "A Solution to the Game of Googol." Ann. Probab. 22 (3) 1588 - 1595, July, 1994. https://doi.org/10.1214/aop/1176988613

Information

Published: July, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0815.60038
MathSciNet: MR1303655
Digital Object Identifier: 10.1214/aop/1176988613

Subjects:
Primary: 60G40

Keywords: best-choice problem , Googol , secretary problem

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.22 • No. 3 • July, 1994
Back to Top